News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: HELP!!! Changing hormones!


 nadi1010 - Tue Jun 01, 2004 5:07 pm

Hello! If someone could give me input, then that would be awesome. I am a 22 year old female, who just graduated from college. Last summer, I was breaking out like crazy, and was really upset because I never had a problem with my skin before(except for when I was 13-14). My skin had been perfect, and all of a sudden it was a mess. Well, this 28 year old friend of mine said that it was normal, that when she was 21 she also started breaking out and was put on acutain. She told me that women's hormones change every 7 years or so, and that my hormones were probably changing. Well, I didn't really buy that, but early in the fall, my period cycle began to change...I used to get my period every 24-27 days, now I get it every 34-36 days! The flow is normal and lasts 5-7 days. My skin got so bad that I was put on minocycline, and it has gotten a LOT better. Well, this last year I have kind of been a wreck....I have been far more emotional than usual, and a lot more susceptible to feel down and crying(I am usually an extremely upbeat and happy person). This might have been due to the fact that a couple of relatives of mine died in the past year, but I have never felt so down before. In addition, I have developed crazy allergies....I always had allergies to grass and other litle things, but they were easily controlled with clarinex. Now, I have to take Clariten-D, astelin AND nasonex nasal sprays, patonal eye drops, and mucinex to control them, and even then, my voice is still raspy and my eyes are still puffy. My boyfriend told me that this could be a result of hormones too, because he got allergies really bad one year and then they got better. Finally, my scalp has been more itchy this year, and my hair has gotten finer, which could also be due to changing hormones. I am planning to go to a gyno, but probably won't be able to for five weeks and I would really like input soon.....does this sound familiar to anybody? Can anyone relate to this? Or does this sound serious? Does it sound like this is hormones that will eventually settle down, or something else? And should I take medicine for my hormones or let them run their course? Thank you so much!
 DeLWolcott - Tue Oct 04, 2005 6:15 pm

Hormones, menstruation and our bodies change with age. I have never heard of hormones being a cause for increased allergies, although this does not mean that it does not exist. At your young age I would hold off on hormone therapy unless your physician voices a need for it.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here